Connect with others who understand.

sign up log in
About MyChronicPainTeam
Real members of MyChronicPainTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

For Those Experienced With Cymbalta, What Are Your Thoughts About It?

For Those Experienced With Cymbalta, What Are Your Thoughts About It?

Thanks to the Facebook page "Cymbalta Hurts Worse", more people are able to educate themselves about this drug. Personally, I think it should only be used as a last resort after diet, exercise, safer meds, and treatments have failed. I take that back - I believe it should be thrown out due to the harm it has brought to the lives of so many people. If you are one of the few lucky ones that have had luck with it - that is wonderful! I still like to caution as many people as possible before they… read more

A MyChronicPainTeam Member said:

I was on Cymbalta for over 7 months. The side effects are HORRIBLE!!! I finally managed to get off of it but it took several weeks of decreasing it gradually to accomplish that. Whatever you do DO NOT STOP TAKING THIS NASTY DRUG ALL AT ONCE!!!! My side effects are gone, but let me go further.
I recently became VERY depressed and stupidly thought to myself...well, maybe the Cymbalta did help with the depression...so I took one (after being off of it for several weeks). Within minutes my head began to swim...I felt faint...then the nausea began, and within minutes I was vomiting..VIOLENTLY! I could not control the nausea and vomiting, and at the same time felt like I was going to pass out at any moment. Vertigo...violent stomach pain and projectile vomiting. Couldnt keep down a cracker or a drink of water. This went on for hours. Couldnt lay down, barely sit up. This went on FOR HOURS! Luckily my neighbor was visiting when this began and she stayed with me the whole time. If I had been alone, I would have most likely have had to call an ambulance.
When it finally stopped I was drenched with sweat, had the shakes, Couldnt walk, barely talk, and she continued to stay with me until I finally went to sleep.
All of this from a drug that is supposed to help us....never again. Avoid this drug...it's poison.

posted over 5 years ago
A MyChronicPainTeam Member said:

Apparently I have 'anger issues'...Lexapro gave me more energy but made me alot quicker 'to jump'...it brought out my anger more frequently although it wasn't more fierce - just more of it! I have been on Effexor XR 150MG for years but now I feel I needed a tweak so I'm trying low dose Prozac while I'm weaning off the Effexor. Nothing for pain right now but Gabapentin (Neurotin) and a steroid shot for arthritis and a low dose med called Meloxicam to start today. I doubt if this med will do anything but you never know.

posted over 5 years ago
A MyChronicPainTeam Member said:

I was given Cymbal for the depression that had been exacerbated by my chronoc, severe, neuropathic pain, and the Doctor told me that it might also help reduce the pain, but I was already on opiates for that.... it didn't help much, if at all with the depression, no help with the pain, and I had some mild side effects (that I can't remember as it was a few years back). I have had good luck with Lexapro, since, for the depression. My wife takes it for depression and it works like a charm for her, but that's the only prescription she is on.... On a side note, I had horrible side effects from Lyrica as well as Gabapentin/Neurontin, and wI'll never take them again, especially after better understanding how they "think" they work, and the really bad experiences others have had on them...BUT, we should all be VERY aware that different meds effect different people differently, so don't disparage others who have had luck with them.

posted over 5 years ago
A MyChronicPainTeam Member said:

Hi Paul,cymbalta made my legs jerk,but it did work.I have terrible pain in my feet from diabetic neuropathy. Do you think I should try it again? Also my feet are getting more numb every day.

posted over 5 years ago
A MyChronicPainTeam Member said:

Cymbalta made my arms and legs jerk so badly,had to quit.

posted over 5 years ago
Already a Member? Log in